PDA

View Full Version : hot flashes



Singer
11-05-2007, 02:50 PM
I'm post-menopausal and thought my hot flashes were under control before surgery, and I didn't have any flashes for the first couple of months after surgery. But now -- oh my God!!!! Some days all I do is throw clothes off and on, off and on!! Is this yet another aftereffect of surgery and medication or are my hormones going nuts??

Anyone else experiencing this?

myree
11-05-2007, 03:11 PM
Hi Chris,
I too have been experiencing hot flashes. I had a hysterectomy last year,
but I didn't experience these hot flashes until after this surgery. Sometimes I am changing clothes 2 and 3 times a night. Don't have a clue as to why now...I hope they get easier for you.
Maire

lelc2002@yahoo
11-05-2007, 06:52 PM
well, I have them too amongst other menapausal symptoms...
I started with all this about 6 months after surgery. I keep thinking the trauma of the surgery threw me into menapause? I am 48 so it could just the age & time for this. Such timing after surgery!!!! Ly :)

nora b
11-06-2007, 04:39 PM
I agree that the stress of surgery and recovery can bring back hot flashes. At 58 I still get them at times, more so when I am feeling upset or frazzled.

Have you tried gentle breathing techniques, or eliminating stressors like coffee?

Good Luck,
Nora

Karen Ocker
11-06-2007, 04:58 PM
I had them too. I think it's from the nerve shifts when the trunk is realigned because I had the same thing at 60.

azalea
11-06-2007, 06:48 PM
I had horrible hot flashes as well! I actually slept with two long ice packs every night for about a month as well as a cool cloth that I would place on my head when the ice packs still wouldn't cool me down enough to sleep. At 26, I have not yet gone through menopause so I am sure it is a side effect of the surgery.

lelc2002@yahoo
11-07-2007, 01:22 PM
There is no way I can do without a cup of coffee on a cold morning!!!!
I felt like this was a looong recovery-first back surgery then menopause or whatever my body has been going thru! Lately, I finally feel better after a year & 3 months...ahhh! :eek:

Singer
11-07-2007, 03:41 PM
Thanks guys -- as usual, it's always helpful to know I'm not alone with my crazy symptoms!!

I also find that when I'm not sweating to death, I have a hard time keeping warm as the weather gets colder. I guess my internal thermostat will regulate itself in time.......

lelc2002@yahoo
11-07-2007, 06:36 PM
for some reason I think that is normal after this trauma to the body. I remember always being cold & then hot due to the pain meds & all??It was back & forth...Ly

Suzy
11-07-2007, 09:50 PM
Yup you are correct Lynne, it does have to do with the meds! There was a thread about this awhile back. I was thinking I was having the beginning of menopause so I asked my gyn at my appt. and she reminded me I can't while on the pill!! LOL! Silly me.......... Quite a few women had this happen to them Chris. You are not alone. Good news, it goes away when you are off the meds. (The hot flashes.) As for the cold that is still a problem for me. It has to be a side effect of having metal rods. It must just conduct the cold easily. I make sure to keep something on hand to put on when the temperature changes.
Best wishes! Suzy

JoAnn5
11-08-2007, 08:55 PM
I think the trauma of this surgery can cause all sorts of strange things to happen. I had the hot flashes too. Also panic/ anxiety attacks... now after my 2nd surgery, my general dr. is beginning to think i've developed ulcers from the stress of it.... geeesh!

Singer
11-09-2007, 06:33 AM
JoAnn, have your muscle spasms died down? Sorry to hear about your stomach troubles.....

JoAnn5
11-09-2007, 09:47 AM
Yes, they have improved a whole lot. However, I keep my meds right by the bed just in case as it seems they were always worse when i'm in bed or trying to rise from it. Thanks so much for asking and remembering about them :)

bsprings
11-10-2007, 04:34 PM
Chris-
I had the night sweats too! I thought it was the pain meds, or coming off of them-don't know. But they went away after about 6 months.
Cathie